Alert archive / Wyoming / Flood Watches in 2009

Flood Watch 4, NWS Cheyenne, WY

May 22, 2009

NWS Cheyenne, WY issued this flood watch at May 22, 2009, 2:54 PM MDT. It took effect at May 23, 2009, 6:00 AM MDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 22, 2009, 2:54 PM MDT (20:54 UTC)
In effect from
May 23, 2009, 6:00 AM MDT
Expired
May 27, 2009, 8:14 AM MDT
In force
4 days
Issued by
NWS Cheyenne, WY
Flood severity
None

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 22, 2:07 PM MDT, 47 minutes earlier.

Area forecast discussion, May 22, 2:07 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT FRI MAY 22 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
SEASONALLY COOL AND WET WEATHER WILL AFFECT THE CWA THROUGH SATURDAY
NIGHT.  THROUGH THAT TIME...SURFACE UPSLOPE WIND FLOW WILL CONTINUE
AND WILL KEEP THE BOUNDARY LAYER MOISTURE HIGH.  SURFACE HIGH
PRESSURE WILL MOVE OVER THE NORTHERN PLAINS TONIGHT AND THEN
CONTINUE SLOWLY MOVING EAST THROUGH 12Z SUNDAY.  MEANWHILE...SURFACE
LOW PRESSURE WILL BE OVER THE GREAT BASIN AREA.  THROUGH 12Z
SUNDAY...THE MID AND UPPER LEVEL CIRCULATION CURRENTLY OVER
SOUTHEAST ARIZONA WILL MOVE SLOWLY NORTH AND OVER THE CENTRAL
ROCKIES.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF THE
CWA EARLY THIS AFTERNOON.  THE ACTIVITY WILL BE SLOW MOVING AND WITH
LITTLE SHEAR...HEAVY RAIN AND POSSIBLY SMALL HAIL CAN BE EXPECTED
FROM THE STORMS.  IN FACT...THE 12Z RAOBS AT KGJT AND KDEN WERE AT
ABOUT 200 PERCENT OF NORMAL PRECIPITABLE WATER VALUES.  THAT DEEPER
MOISTURE WILL SLOWLY SPREAD INTO THE CWA THROUGH SATURDAY NIGHT
AHEAD OF THE APPROACHING MID AND UPPER LEVEL CIRCULATION.  LOW
CLOUDS AND FOG WILL BE POSSIBLE LATER TONIGHT THROUGH MID MORNING
SATURDAY AND THEN AGAIN LATER SATURDAY NIGHT IN THE LIGHT AND MOIST
BOUNDARY LAYER WIND FLOW.  IN GENERAL...HAVE CONTINUED THE TREND OF
BUMPING UP POPS AND LOWERING DAYTIME TEMPERATURES SLIGHTLY.

.LONG TERM...SUNDAY THROUGH FRIDAY
A SERIES OF DISTURBANCES WILL MOVE ACROSS THE CWA IN WESTERLY FLOW
ALOFT THROUGH THE EXTENDED PERIOD.  THIS WILL RESULT IN A CHANCE OF
SHOWERS AND LATE DAY THUNDERSTORMS EACH DAY...AS MID LEVEL MOISTURE
REMAINS OVER THE AREA ALONG WITH AFTERNOON INSTABILITY.  AN UPPER
RIDGE WILL BEGIN TO BUILD ALONG THE WEST COAST THURSDAY NIGHT
THROUGH FRIDAY.  NO SIGNIFICANT FRONTAL BOUNDARIES ARE EXPECTED TO
AFFECT THE AREA THROUGH FRIDAY...THEREFORE HIGH TEMPERATURES WILL BE
FROM 3 TO 6 DEGREES ABOVE NORMAL EACH DAY.

&&

.AVIATION...SHOWERS AND MAINLY LATE DAY THUNDERSTORMS WILL AFFECT THE
CWA THROUGH 12Z SUNDAY.  CLOUDS WILL LOWER THROUGH EARLY TONIGHT WITH
MVFR CEILINGS COMMON BY 06Z AND THEN FAIRLY WIDESPREAD IFR CEILINGS
AND VISIBILITIES IN FOG AND RAIN 10Z TO 15Z.  CLOUD BASES WILL
SLOWLY LIFT BY MIDDAY SATURDAY TO MVFR OR EVEN VFR CONDITIONS.  THE
CEILINGS WILL ONCE AGAIN LOWER BY 06Z SATURDAY NIGHT OVER THE CWA.

&&

.FIRE WEATHER...WITH THE SEASONALLY COOL AND WET WEATHER OVER THE CWA
INTO EARLY NEXT WEEK...THERE ARE NO FIRE WEATHER CONCERNS.

&&

.HYDROLOGY...RIVERS IN MAINLY CARBON COUNTY ARE RUNNING JUST BELOW
BANKFULL EARLY THIS AFTERNOON DUE TO THE SNOWMELT.  THE POTENTIAL
EXISTS THROUGH SUNDAY FOR MINOR FLOODING ON THE ENCAMPMENT AND NORTH
PLATTE RIVERS NEAR SARATOGA AND ENCAMPMENT DUE TO THE SNOWMELT AND
THE EXPECTED ADDITIONAL RAINFALL.  WILL GO AHEAD AND ISSUE A FLOOD
WATCH FOR THOSE RIVERS AND THEIR TRIBUTARIES FROM 12Z SATURDAY
THROUGH 00Z MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH FROM 6 AM SATURDAY TO 6 PM SUNDAY FOR WYZ061.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, May 22, 10:15 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 AM MDT FRI MAY 22 2009

NEZ001>003-019>021-054-055-WYZ059>070-231145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1015 AM MDT FRI MAY 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND
TONIGHT.  THE COVERAGE OF THE ACTIVITY WILL BE THE MOST WIDESPREAD
OVER THE SOUTHERN PART OF THAT AREA.  THE STORMS ARE NOT EXPECTED TO
BE STRONG OR PRODUCE SEVERE WEATHER THROUGH TONIGHT.  HOWEVER...SOME
OF THE STORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL AS THE
ATMOSPHERE IS VERY MOIST AND THE STORMS WILL SLOWLY MOVE TO THE
NORTH.

THE HEAVY RAINFALL AND SNOWMELT MAY CAUSE RIVERS AND STREAMS NEAR
THE SNOWY RANGE TO RISE TO NEAR BANKFULL LATER TODAY AND TONIGHT.
THIS INCLUDES THE NORTH PLATTE RIVER NEAR SARATOGA...THE LARAMIE
RIVER TO THE SOUTHWEST OF LARAMIE AND THE LITTLE SNAKE RIVER NEAR
DIXON AND BAGGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS OVER
THE LONG HOLIDAY WEEKEND AND CONTINUING THROUGH NEXT THURSDAY. SOME
SHOWERS WILL BE HEAVY AT TIMES ON SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Flood Watches in Wyoming, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.